MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that a catheter was selected for insertion into the right basilic vein.The vein was visualized under ultrasound and accessed successfully.The guidewire advanced without difficulty.However, while advancing the catheter over the needle and guidewire, the patient suddenly flexed both arms forcefully inward.The clinician decided to abort the procedure in response to the abrupt motion.Upon withdrawal, it was noted that the catheter had fractured, leaving a fragment of approximately 3 cm in patient.Catheter fragment retained in patient's arm.Vascular surgery was consulted following catheter fracture.At the time of the consult, it was reported to our team that the surgeon did not recommend immediate removal.Complainant cannot say whether the catheter was ultimately removed.Alternative vascular access was established.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of catheter break is confirmed but the root cause could not be determined.One photograph of two powerglide pro catheters was returned for evaluation.Inspection of the photograph found that one of the catheters (unit 01) was shorter than the other (unit 02).The distal end of the catheter tubing of unit 01 was deformed, indicating that this was the break site.However, no features of the break could be discerned based on the photo.Unit 02 appeared to have no damage, suggesting that it was placed next to the first unit for the purpose of comparison.Based on the available material for review, the complaint is confirmed but there is insufficient evidence to identify the root cause.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23527698
Report Number3006260740-2025-08562
Device Sequence Number13303814
Product Code FOZ
UDI-Device Identifier00801741140631
UDI-Public(01)00801741140631(11)250121(17)260131(10)REJY1053
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue NumberF220108PT
Device Lot NumberREJY1053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown